Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Viramune Restarting

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Viramune

Brand name: Viramune XR and Viramune Generic name: nevirapine, or NVP Class: Non-nucleoside reverse transcriptase inhibitor (non-nucleoside, NNRTI, or non-nuke) Manufacturer: Boehringer Ingelheim, www.viramunexr.com , (800) 274-8651 AWP: $632.68 for XR/month, $133.02 for 240 mL suspension (50 mg/5 mL) Standard Dose: One 200 mg IR (immediate release) tablet once daily for two weeks, then full dose of one 400 mg once daily for...
Ask the Experts

STI failure. restarting cocktail/ziagen

For a variety of what seemed good reasons, my MD and I decided to try a treatment interruption. I have been on three different cocktails since April 1996. The latest was Ziagen, Viramune, and AZT. After 2 weeks on the STI viral load was...
Rick Stryker, M.D., M.P.H.

Response from Rick Stryker, M.D., M.P.H.

University of California Los Angeles School of Medicine
It sounds like you are probably okay, and not having a "hypersensitivity" reaction to Ziagen, based on the minimal side effects you describe. Still, you should see your doc soon for a follow up visit, and discuss all side... Read more »

restart meds worried about lactic acidosis

Dear Doc,Thanks for your hard work -- it really helps. My doctor took me off all anti-retrovirals (I was on Viramune, Epivir and Zerit) because I was showing symptoms of lactic acidosis. I had previously been on Crixivan instead of Viramune, but...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
You don't say what the evidence for lactic acidosis was, so I'll assume that that decision was correct. Some people think lactic acidosis is associated with nucleoside analogue reverse transcriptase inhibitors, which is why your doctor is... Read more »

restart meds worried about lactic acidosis JB

Dear Docs,Thanks for your hard work - it really helps. My doctor took me off all anti-retrovirals (I was on Viramune, Epivir and Zerit) because I was showing symptoms of lactic acidosis. I had previously been on Crixivan instead of Viramune, but...
John A. Bartlett, M.D.

Response from John A. Bartlett, M.D.

Duke University Medical Center
Lactic acidosis may occur as a complication of treatment with nucleoside reverse transcriptase inhibitors. Your doctor has recommended a regimen which avoids drugs in this class, and should be quite potent. At this time we are still learning about... Read more »

Med restart after STI

Hey Dr Mark, I began HAART April 99 with cd253 vl 19000, <50 @ 7 mos, with rising T's (670) and <50 I began Week on/off after Durbin (July 2000) T's continued to rise to over 1,000 a couple of blip 80 and 170 then 50 ever...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
We are certainly not advocating STIs currently in clinical practice until more data is available from clinical trials. Part of what the CD4 count loss would be is dependent on what your baseline CD4 count and viral load prior to ever starting... Read more »
Connect With Others

viramune

Posted by Anonymous
Can anyone share their personal experiences with viramune. I'm getting ready to dose escalate and am apprehensive on what to expect.

Read more »

Abacavir,viramune,viread

Posted by Anonymous, 2 Replies
I'm on day 4 of my new combo Abacavir,viramune,viread, epivir and it totally sucks. I feel lousy all of the time. Is this typical when starting this combo? This is my 4th combo since diagnosis...

Read more »

Abacavir,Viread,Viramune

Posted by Anonymous, 1 Reply
I am on day 4 of my new combo.., epivir, abacar(ziagen),Viramune, and viraed. It sucks. I feel lousy all of the time..has anyone else gone down this road before?

Read more »

Viramune

Posted by 2twotango, 1 Reply
I recently began taking Viramune and Truvada and I have noticed that about 10-15 minutes after taking it I feel like the lights in the room are getting brighter. My pupils are very very small. It was such a strange sensation today that I had to... Read more »